MAUDE Adverse Event Report: COVIDIEN MEDICAL PRODUCTS LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MEDICAL PRODUCTS LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LS1520
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, intra-operatively, the device had a component issue and was difficult to activate, wherein the sealing activator button cover (violet color) detached from the sealing device.It was possible to continue and complete the procedure because the surgeon was able to activate the sealer, but was more difficult because the cap fell apart during the procedure.No patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: two devices were received for evaluation.The devices had been used in the treatment or diagnosis of the patient.A review of the lot number reported indicates that the products were within the assigned expiration date at the time of the reported incident.The returned products did not meet specification as received.Visual inspection found that the purple activation button was disengaged on both devices.One disengaged button was returned for investigation.The reported condition was confirmed.The investigation found that the purple activation button was disengaged from the device body.No visible damage were found on the devices weld or the returned activation button.Quality engineering has been notified of this type of failure before and it was determined that the disengaged purple activation button is a design issue.A design improvement plan has been initiated to address the disengaged purple activation button.The investigation identified the root cause of the reported event to be a design issue.Corrective actions have been implemented to mitigate this issue.The provided lot number indicates that this product was manufactured in shanghai.The appropriate personnel have been contacted and the manufacturing non-conformance search results will be recorded in the dhr task.If information is provided in the future, a supplemental report will be issued.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CN  201114
MDR Report Key7274008
Report Number3006451981-2018-00106
Device Sequence Number1028850
Product Code GEI
UDI-Device Identifier40884524002188
UDI-Public40884524002188
Combination Product (Y/N)N
Initial Reporter StatePR
Initial Reporter CountryUS
PMA/510(K) Number
K043273
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/08/2021
Device Model NumberLS1520
Device Catalogue NumberLS1520
Device Lot NumberS6LB002X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2018
Initial Date Received by Manufacturer 02/01/2018
Supplement Date Received by Manufacturer03/06/2018
Initial Report FDA Received Date02/15/2018
Supplement Report FDA Received Date03/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1